Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 26, NWS New York, NY

March 1, 2011

NWS New York, NY issued this small craft advisory at Mar 1, 2011, 4:11 PM EST. It took effect at Mar 2, 2011, 6:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2011, 4:11 PM EST (21:11 UTC)
In effect from
Mar 2, 2011, 6:00 AM EST
Expired
Mar 2, 2011, 8:22 PM EST
In force
14 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WHUS71 KOKX 012111
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
411 PM EST TUE MAR 1 2011

...GUSTY WINDS AND HIGH SEAS...

ANZ350-353-355-020515-
/O.NEW.KOKX.SC.Y.0026.110302T1100Z-110303T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
411 PM EST TUE MAR 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO NOON EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO NOON EST
THURSDAY. 

* LOCATION...OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...5 TO 7 FT.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED WEDNESDAY NIGHT INTO
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
353 
WHUS71 KOKX 020511
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1211 AM EST WED MAR 2 2011

...GUSTY WINDS AND HIGH SEAS...

ANZ350-353-355-021315-
/O.CON.KOKX.SC.Y.0026.110302T1100Z-110303T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1211 AM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO NOON EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO NOON EST THURSDAY. 

* LOCATION...OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...5 TO 7 FT.

* TIMING...HIGHEST WINDS AND SEAS EXPECTED WEDNESDAY NIGHT INTO 
  THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
916 
WHUS71 KOKX 020833
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
333 AM EST WED MAR 2 2011

...GUSTY WINDS AND HIGH SEAS...

ANZ330-335-338-340-345-022300-
/O.EXB.KOKX.SC.Y.0026.110302T1100Z-110303T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
333 AM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. 

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND
  GARDINERS BAYS AND THE SOUTH SHORE BAYS.

* WINDS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS 25 TO 30 KT...
  BECOMING NORTHWEST THIS EVENING.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON
  THROUGH THIS EVENING AS A COLD FRONT MOVES ACROSS THE WATERS AND
  HIGH PRESSURE BUILDS INTO THE WATERS FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-022300-
/O.EXT.KOKX.SC.Y.0026.110302T1100Z-110303T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
333 AM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST
THURSDAY. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...WEST 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT...
  BECOMING NORTHWEST THIS EVENING.

* SEAS/WAVES...5 TO 7 FT.

* TIMING...HIGHEST WINDS AND SEAS WILL OCCUR LATE THIS AFTERNOON
  THROUGH TONIGHT AS A COLD FRONT MOVES ACROSS THE WATERS AND HIGH
  PRESSURE BUILDS INTO THE WATERS FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
316 
WHUS71 KOKX 021611
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1110 AM EST WED MAR 2 2011

...GUSTY WINDS AND HIGH SEAS...

ANZ330-340-345-350-353-030015-
/O.UPG.KOKX.SC.Y.0026.000000T0000Z-110303T1100Z/
/O.NEW.KOKX.GL.W.0014.110302T1610Z-110303T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1110 AM EST WED MAR 2 2011

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND
  INLET...EASTERN LONG ISLAND SOUND...AND THE BAYS OF EASTERN AND
  SOUTHERN LONG ISLAND.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 8 FT ON THE COASTAL OCEAN WATERS.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON AND
  EARLY THIS EVENING...IMMEDIATELY BEFORE AND AFTER THE PASSAGE OF
  A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-355-030015-
/O.CON.KOKX.SC.Y.0026.000000T0000Z-110303T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1110 AM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE
  COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT.

* SEAS...3 TO 6 FT ON THE COASTAL OCEAN WATERS.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON AND
  EARLY THIS EVENING...IMMEDIATELY BEFORE AND AFTER THE PASSAGE OF
  A COLD FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
084 
WHUS71 KOKX 022046
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
346 PM EST WED MAR 2 2011

...STRONG WINDS AND HIGH SEAS INTO THURSDAY MORNING...

ANZ330-340-345-350-353-030300-
/O.CON.KOKX.GL.W.0014.000000T0000Z-110303T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
346 PM EST WED MAR 2 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET... 
  EASTERN LONG ISLAND SOUND...AND THE BAYS OF EASTERN AND 
  SOUTHERN LONG ISLAND. 

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE TODAY
  AND EARLY THIS EVENING...IMMEDIATELY BEFORE AND AFTER THE 
  PASSAGE OF A COLD FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ355-030500-
/O.EXT.KOKX.SC.Y.0026.000000T0000Z-110303T1500Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
346 PM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST
THURSDAY. 

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  OCCASIONAL GUSTS UP TO 35 KT THIS EVENING.

* SEAS...5 TO 8 FEET...SUBSIDING TO 3 TO 5 FT BY THURSDAY
  MORNING.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE TODAY AND EARLY
  THIS EVENING...IMMEDIATELY BEFORE AND AFTER THE PASSAGE OF A
  COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-030500-
/O.CON.KOKX.SC.Y.0026.000000T0000Z-110303T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
346 PM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.

* LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE TODAY AND EARLY THIS
  EVENING...IMMEDIATELY BEFORE AND AFTER THE PASSAGE OF A COLD
  FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
055 
WHUS71 KOKX 030122
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
822 PM EST WED MAR 2 2011

...STRONG WINDS AND HIGH SEAS INTO THURSDAY MORNING...

ANZ335-338-030500-
/O.UPG.KOKX.SC.Y.0026.000000T0000Z-110303T1100Z/
/O.EXB.KOKX.GL.W.0014.000000T0000Z-110303T0500Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
822 PM EST WED MAR 2 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...NEW YORK HARBOR AND WESTERN LONG ISLAND SOUND.

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* TIMING...STRONGEST WINDS THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ355-030500-
/O.UPG.KOKX.SC.Y.0026.000000T0000Z-110303T1500Z/
/O.EXB.KOKX.GL.W.0014.000000T0000Z-110303T0500Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
822 PM EST WED MAR 2 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...3 TO 5 FEET.

* TIMING...STRONGEST WINDS THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-345-350-353-030500-
/O.EXT.KOKX.GL.W.0014.000000T0000Z-110303T0500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
822 PM EST WED MAR 2 2011

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET... 
  EASTERN LONG ISLAND SOUND...AND THE BAYS OF EASTERN AND 
  SOUTHERN LONG ISLAND. 

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 6 FEET.

* TIMING...THE STRONGEST WINDS THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 4:08 PM EST, 3 minutes earlier.

Area forecast discussion, Mar 1, 4:08 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
408 PM EST TUE MAR 1 2011

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFFSHORE TONIGHT. AN ARCTIC FRONT WILL
MOVE ACROSS THE AREA ON WEDNESDAY FOLLOWED BY ANOTHER AREA OF HIGH
PRESSURE INTO FRIDAY. UNSETTLED WEATHER RETURNS FOR THE WEEKEND
INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
HIGH PRESSURE OVER THE REGION WILL PUSH OFFSHORE TONIGHT. INLAND
SECTIONS HAVE A GOOD CHANCE TO DECOUPLE TONIGHT AND RADIATE...THUS
COLD CONDITIONS EXPECTED WITH ISOLATED SECTIONS DIPPING INTO THE
UPPER TEENS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WARMER TEMPS EXPECTED ON WEDNESDAY AS THE HIGH WILL BE OFFSHORE
AND A RETURN SOUTHERLY FLOW DEVELOPS. A COLD FRONT WILL APPROACH
FROM THE WEST AND PUSH OFFSHORE DURING THE AFTERNOON. THE FRONT
WILL MOVE THROUGH RATHER DRY AS MUCH OF THE UPPER LEVEL SUPPORT IS
TO THE NORTH. THERE MAY BE A STRAY FLURRY INLAND OR SPRINKLE AT
THE COAST. GUSTY NW WILL DEVELOP DURING THE AFTERNOON AFTER THE
PASSAGE OF THE FRONT AS STRONG COLD AIR ADVECTION SETS UP. LOWS
WEDNESDAY NIGHT INTO THURSDAY WILL DIP INTO SINGLE DIGITS WELL
INLAND...TEENS AT THE COAST...AND 20S IN THE METRO AREA.

STRONG ARCTIC HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA ON
THURSDAY. COLD TEMPERATURES WILL PERSIST AS HIGHS WILL NOT REACH
THE FREEZING MARK IN MUCH OF THE REGION. THE COLD AIR WILL NOT LAST
HOWEVER AS THE HIGH QUICKLY MOVES OFFSHORE AND ANOTHER...MORE POTENT
SYSTEM APPROACHES FROM THE WEST. MAY SEE SOME SNOW SHOWERS INLAND
AND A SOME RAIN/SNOW SHOWERS AT THE COAST AT THE END OF THE
FORECAST PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WITH MODEL UNCERTAINTY CONTINUING IN THE LONG TERM PERIOD HAVE
FOLLOWED THE HPC GUIDANCE CLOSELY. AN EXTENDED PERIOD OF WET
WEATHER IS EXPECTED THROUGH MUCH OF THE LONG TERM AS THE AREA
REMAINS IN AN ACTIVE PERIOD WITH WAVE AFTER WAVE MOVING THROUGH
LONG WAVE TROUGH. WILL BE GENERALLY RAIN AS DEEP SOUTHERLY FLOW
CONTINUES INTO THE BEGINNING OF THE WEEK WITH SURFACE HIGH
PRESSURE OVER THE NORTHERLY ATLANTIC. BASED ON SURFACE
TEMPERATURES MAY SEE SOME SNOW AT NIGHT...MOSTLY INLAND...FRIDAY
NIGHT INTO MONDAY NIGHT. MOISTURE FEED FROM THE GULF AND ATLANTIC
SUNDAY INTO MONDAY...ALONG WITH WAVE MOVING ALONG NEARLY
STATIONARY FRONTAL BOUNDARY MAY LEAD TO MODERATE RAINFALL. STILL
UNCERTAINTY WITH THE TIMING AND PLACEMENT OF FRONTAL BOUNDARY AND
WAVES OF LOW PRESSURE...HOWEVER...THERE IS A POTENTIAL FOR A
SIGNIFICANT RAINFALL.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
HIGH PRES CENTERED OVER UPSTATE NY WILL CONTINUE TO BUILD OVER THE
REGION TONIGHT. AN ARCTIC FRONT WILL PASS WED EVE.

WINDS WILL CONTINUE TO DECREASE THRU 00Z. DIRECTION AT THE SAME TIME
WILL BECOME MORE VRB IN NATURE. WINDS LOCK IN OUT OF THE S AROUND
6Z. WSW FLOW INCREASES AHEAD OF THE APPROACHING FRONT WED. SPEEDS
15-25KT WITH A FEW HIGHER GUSTS ESPECIALLY KJFK. WINDS VEER TO THE W
AHEAD OF PREFRONTAL TROF AROUND 18Z AND REMAIN AOA 15-25KT. FRONT
PASSES RIGHT AROUND 00Z SO NOT INCLUDED IN THE 18Z EXTENDED TAFS TIL
TIMING IS MORE REFINED.

VFR THRU THE TAF PERIOD WITH A FEW HIGH CLOUDS THRU THE PERIOD.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...

WED AFTN...VFR. GUSTY W FLOW AHEAD OF ARCTIC FRONT.
WED NIGHT...VFR. WIND SHIFT TO THE NW BEHIND FRONT IN THE EVE.
GUSTS UP TO 30KT LIKELY.
THU-FRI...VFR.
FRI NIGHT...MVFR DEVELOPING. CHANCE OF IFR BY SAT MORNING. -FZRA
POSSIBLE KSWF.
SAT...MVFR OR LOWER POSSIBLE WITH LIGHT RAIN.
SUN...INCREASING S WINDS AND LLWS. MVFR OR LOWER POSSIBLE.

&&

.MARINE...
HIGH PRESSURE OVER THE REGION THROUGH TONIGHT WILL AID IN KEEPING
WINDS AND  WAVES BELOW SCA CRITERIA THROUGH WEDNESDAY MORNING. A
COLD FRONT MOVING THROUGH DURING THE AFTERNOON WEDNESDAY WILL BRING
GUSTY NW WINDS OF 25 TO 30 KTS AND WAVES BUILDING TO 5 TO 7 FT.
WINDS COME DOWN BELOW 25 KTS AFTER 15Z ON THURSDAY...BUT WAVES WILL
STILL BE ABOVE SCA CRITERIA THROUGH 18Z.

WITH A SOUTHERLY FLOW AND LOW LEVEL INVERSION IN PLACE OVER THE
FORECAST WATERS EXPECTED WINDS TO REMAIN BELOW SMALL CRAFT LEVELS
FRIDAY NIGHT INTO SUNDAY. HOWEVER...WITH A LONG PERIOD AND LONG
FETCH OF SOUTHERLY WINDS DEVELOPING LATE FRIDAY AND CONTINUING INTO
SUNDAY...SEAS ON THE OCEAN WILL BUILD TO SMALL CRAFT LEVELS FRIDAY
NIGHT...AND CONTINUE TO BUILD THROUGH SUNDAY.

&&

.HYDROLOGY...
A FLOOD WARNING REMAINS UP FOR THE WALLKILL RIVER IN GARDINER.
THE RIVER LEVEL AT GARDINER ROSE SHARPLY EARLY THIS MORNING DUE TO
AN ONGOING ICE JAM. WHILE THE RIVER IS NOW BELOW FLOOD
STAGE...HIGH WATER FLUCTUATIONS OF 1 TO 3 FEET ABOVE AND BELOW THE
FLOOD STAGE ARE EXPECTED OVER THE NEXT FEW DAYS. THIS SITUATION
WILL CONTINUE TO BE CLOSELY MONITORED.

NO MEASURABLE PRECIP IS EXPECTED FOR THE NEXT SEVERAL DAYS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO NOON EST THURSDAY
     FOR ANZ350-353-355.

&&

SYNOPSIS...JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...MET
AVIATION...JMC
MARINE...JP
HYDROLOGY...
Hazardous weather outlook, Mar 1, 3:47 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
347 PM EST TUE MAR 1 2011

NYZ067-021000-
ORANGE-
347 PM EST TUE MAR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WARNING CONTINUES FOR THE WALKILL RIVER AT GARDINER.
FOR MORE INFORMATION GO TO WEATHER.GOV/NYC.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ068>075-078>081-176>179-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
347 PM EST TUE MAR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
347 PM EST TUE MAR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 11:59 PM ESTAreal Flood AdvisoryOKXOrange6 hr
Mar 1, 4:44 AM ESTRiver Flood WarningOKXOrange, Ulster22 hr
Mar 1, 5:50 AM ESTSmall Craft AdvisoryOKX6 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.